MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 07/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during antibiotic therapy that the purple hub on the picc line cracked.Also, the needleless connector was hard to remove and replace.The picc line was removed after 35 days insitu.It was not replaced.The patient was placed on oral antibiotics.
 
Additional Manufacturer Narrative
(b)(4).No known impact or consequence to patient (the catheter was removed and the patient placed on oral antibiotics).Investigation - evaluation a review of complaint history, device history record, instructions for use (ifu), specifications and visual inspection of the returned device was conducted during the investigation.The turbo-ject® double lumen over-the-wire power-injectable picc was returned for evaluation.The device was returned with a connector that was tacky and the hub cracked axially.40.1 cm of the catheter was returned.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.There were two additional reported complaints for this lot number.Based on the information provided and results of the investigation, a definitive root cause could not be determined.Measures have been previously initiated to address this issue.Monitoring for similar complaints will continue.

Brand Name
TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5858039
Report Number1820334-2016-00752
Device Sequence Number269315
Product Code LJS
UDI-Device Identifier00827002345164
UDI-Public(01)00827002345164(17)170714(10)5984658
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,user facilit
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-OTW-ST-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/13/2016
Supplement Date Received by Manufacturer08/28/2017
Initial Report FDA Received Date08/09/2016
Supplement Report FDA Received Date09/01/2017
Patient Sequence Number1